# SDR CA101222015

- Difficulty date: December 22, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Bombdr DHC8400
- System (JASC): 2150 · Cabin Cooling System
- Part: Flapper Valve
- Part number: 8209262
- Condition: Failed
- Location: Acm
- Part time: 20,848 hours
- Component: Acm
- Component part number: 8209262
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED MAINTENANCE FOUND SUSPECT METAL PARTS AT THE LT ACM EXHAUST DUCT. UPON INVESTIGATION AND DISASSEMBLY IT WAS FOUND THAT ONE OF THE FAN BYPASS CHECK VALVES (P/N 820926-2) LOST THE FLAPPERS BECAUSE THE FLANGE OF THE RETAINING PIN BROKE OFF, DUE TO MECHANICAL WEAR. THE OTHER FAN BYPASS CHECK VALVE WAS ALSO INSPECTED, SIMILAR WEAR DAMAGE WAS OBSERVED. THE LOOSE FLAPPERS ENTERED THE AIR CYCLE MACHINE (P/N 820906-3 S/N 9903081) AND COMPLETELY DESTROYED COMPRESSOR WHEEL AND HOUSING. ACM AND FLAPPER VALVES WILL BE REPLACED BEFORE NEXT FLIGHT. THE FLAPPER VALVES P/N 820926-2 WERE STILL ORIGINALLY INSTALLED FROM NEW, BASED ON THE FINDINGS WE ASSUME THEY FAIL AFTER APPROX. 20,000 FLIGHT HOURS. PRESENTLY THERE ARE NO MAINTENANCE REQUIREMENTS SPECIFIED IN THE MRB. OPERATOR RECOMMENDS TO IMPLEMENT AN INSPECTION/REPLACEMENT INTERVAL FOR THESE VALVES.
